IV Phenergan for nausea. Seems prett...

IV Phenergan for nausea. Seems pretty routine, bu...

There are 16 comments on the Kevin, M.D. story from Dec 8, 2005, titled IV Phenergan for nausea. Seems pretty routine, bu.... In it, Kevin, M.D. reports that:

IV Phenergan for nausea. Seems pretty routine, but not in this case : Jill Whitney, a Grays Harbor College freshman, says she went to the emergency room at the Aberdeen hospital on June 10 with flu-like ...

Join the discussion below, or Read more at Kevin, M.D..

N Smith

Topeka, KS

#1 Apr 2, 2006
I was given Phenergan by IV when I was in the ER. There were 3-4 different nurses coming in and out of my room, one nurse gave me 1 dose, another nurse came in to give me another dose, I told the nurse I had already received a dose, but she told me no I hadn't received any and proceeded to gave me a second dose. Within 5 minutes I was convulsing or as they say "jumping out of my skin". When I complained they told me they could give me benadryl to "off-set" the reaction I was having. I first told them no, but after 15 minutes I couldn't handle it anymore. I am studying to be a CMA, so once I got home I began researching the drug to find out I was to the point of toxicity and I should have been treated as such. I will definately think twice about receiving ANY IV drugs in the furture.
Kelli

Lexington, KY

#2 Jul 26, 2007
I had my fingers amputated due to Phenergan IV meds. I suggest NOBODY ever take this drug through IV injection.
Terry Allen

East Montpelier, VT

#3 Aug 29, 2008
Kelli or others, I'm a reporter looking into injection problems with Phenergan. Can you get in touch with me directly, please:
[email protected]
charmsbratt

Boca Raton, FL

#4 Nov 8, 2008
I am an RN on disability because I have a chronic stomach disorder. I inject 1v phenergan three times a day thru a picc line. Without this medication I would not be able to eat or drink without vomiting. I have been on this medication since 2005. For me it is a miracle drug that has kept me out of the hospital and able to be at home. So lets not get crazy about this unfortunate event. It was an error in the administration .Many drugs can have untoward side effects if given improperly. In addition I have given he drug many times since becoming a nurse and have never seen a reaction such as this.
SCHARLA

Jonesboro, GA

#5 Jan 12, 2009
Terry Allen wrote:
Kelli or others, I'm a reporter looking into injection problems with Phenergan. Can you get in touch with me directly, please:
[email protected]
Hello, I do not know if you are still interested, but I am a nurse who is suffering from phenergan given in the hospital while having my gallbladder removed. If you are interested, you can e-mail me at [email protected]
carla

Bellefontaine, OH

#6 May 19, 2009
I would love to talk to the nurse that takes phenergan thru a picc line three times a day for vomiting. My son has the same problem and he would not be able to live without it. Have you ever been diagnosed with what could be wrong? No one can figure out what is wrong with him.

Since: Sep 09

Almaty, Kazakhstan

#7 Sep 18, 2009
I find some information about Phenergan (Promethazine) at http://promethazine.info There is description of side effects, dosage, using of this medicine. Hope it will be useful.
Bob

Phoenix, AZ

#8 Nov 24, 2009
The worst experience of my medical history. Given with no warning about BLACK BOXES or and bad outcomes. Is was for consious sedation for an upper GI. Terrible pain at injection site, convulsions , terrible headache, copious sweating. burning veins. All complaints by me and my wife were ignored--and by the way, none of this got in my record from the Doctor or the Nurses. Ended up in ER several hours later with huge swelling to shoulder and pheblitis. Months of physical therapy and five years later I have constant pain from wrist to elbowand 2400 MG of neurontin daily
Maka33

San Diego, CA

#11 May 5, 2011
I'm an RN and have worked with phenergan many times successfully in the ICU setting, and myself have received it in the ER and hospital when I had appendicitis that ruptured. I definitely think it is an injustice what happened to all those people on here that had bad experiences, but I think that was either the doc or nurse that inapprorpriately administered it. I currently work in conscious sedation for outpatient procedures like endoscopy and things like that, and that is horrible what happened to that man from AZ, that is a shame.
Alison Dunn

Grants Pass, OR

#12 Jan 8, 2013
Terry Allen wrote:
Kelli or others, I'm a reporter looking into injection problems with Phenergan. Can you get in touch with me directly, please:
[email protected]
i had two injections for back pain yesterday January 7, 2013. I told the nurse i was a little bit nauseated. She gave me in my IV on my hand; a shot of phenergan. Within 3 seconds I told her I felt really drugged. I was so loaded; I kept telling them that I have never felt like this before. The were proceeding with the procedure. I couldn't leave the office for over 30 minutes because I was not me and I didn't feel better until I went to bed. I did the weirdest things. Do you have any answers? I have a call into the nurse to find out what happened yesterday.
LT-Highland IN

Chicago, IL

#14 Mar 7, 2013
I was recently in the hospital and complained of nausea and a headache. Yes, it was the worst experience of my medical history. Immediately burned so bad...the nurse waited and finished the injection in to the vein. I immediately felt like I was going to pass out and my blood pressure shot up and my heart rate climbed. It was awful. I was not given Benadryl. It was flushed out of my system, but the IV sprung a leak and the saline went all under my skin. My veins are still really sore and it's been over a week. Should I be worried?
Forever Yours

United States

#15 Mar 7, 2013
It makes me very sleepy .
Louisiana all the way

Covington, LA

#16 Mar 12, 2013
I fall in the category of bad reaction. I developed HELLP syndrome and this was the first IV med they gave me for my nausea. Worst experience to a medicine I have ever had. I had convulsions so bad I almost punched my husband in the face. Once the IV drip was removed and a new nausea med administered, I was fine.
Another Story

United States

#18 Jun 6, 2013
I supposedly had 25mg of phenergan as part of an IV cocktail to put me out for a wisdom tooth extraction. I was walking and talking after the procedure but don't remember anything from being prepped until I was home on the couch. After being up a few times to use the bathroom and get water, I got up to change my gauze and take my antibiotic. I felt like I was going to throw up, so I sat back down and my wife went to get a bucket. When she came back, I was on the floor and she said I looked like a corpse. Gray skin, bulged out eyes (unfocused), expressionless face. She called 911 and shook me until I started convulsing. I was unaware of anything between feeling nauseated until the seizures began. The paramedics hooked me up to IV fluids, which the ER continued and eventually flushed the drug out of my system. Worst day of my life.
Gail

Santa Fe, TX

#19 Jul 10, 2013
I was in the hospital in February for GI issues couldn't keep anything down, terrible headache etc.
Nothing helped that I was given to help with pain volmiting etc.
I finally was given an injection in the muscle of my left arm. It hurt so bad, but than after I got out of hospital I noticed muscle weakness and pain in the muscle of my arm....it seems to be getting worse. Not sure what to do. Is this the medicine they are thinking aboiut pulling from market because of too many bad side affects?
Doodeet

Saint Louis, MO

#21 Oct 25, 2016
I had phenergan IV as well which resulted in feeling high anxiety. I kept trying to get off of the hospital bed. Too jittery to stay in bed. Extremely tired from other meds given but couldn't lay still for many hours. They tried to flush from my system Thru the IV but took forever. Don't know what caused it.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Health Discussions

Title Updated Last By Comments
News Last call: Obamacare open enrollment ends Friday 13 hr Classified info 7
News Hormone Replacement Therapy (Apr '15) 18 hr Abacogirl 5
Hospice Care or Murder? (Jan '13) Sat FreeChic 20
News Oklahoma County records high number of people h... Sat turningtables 1
Esophagus Spasm - How my mom STOPS her Esophage... (May '12) Sat Bridgette 293
News CDC banned from using words like fetus, transge... Sat Sick in Louisiana 3
Morgellons - What I believe it really is (Oct '12) Sat Sick in Louisiana 355
watching wife get pregnant by another man (Jan '17) Dec 11 Jefe 28
More from around the web